I have a penis rash, what can I do?
I've had a rash on my penis since I was about 12 (now 20). It's often red, but the colour goes normal sometimes, and the texture varies between very dry to smooth (kind of shiny). I used Daktacort cream (Miconazole nitrate 2% , hydrocortisone 1%), which cleared it up completely, however it started to return after a month. I used Daktacort again to no effect, and it's gotten worse since then. I'm now using Nizoral (Ketoconazole 2%) as I thought it might just be jock itch, but it's not working. I've had many STI checks, and I know it's not sexually transmitted. This is really affecting my sex life and general confidence. Can you please help me?
Thanks for this question and sorry to hear about your problem. Fortunately your doctor should be able to help you with this problem. The fact that your symptoms always seem to get better with steroids indicates that the skin dryness may be part of an overall skin condition, rather than something only related to your penis. There are many different skin conditions that can cause dryness and a red, shiny texture. This includes eczema and psoriasis among others. There are many other skin conditions that cause these symptoms, but these are two of the most common. While over the counter steroid creams can be quite effective, they are often not sufficient for all people. This is where your doctor can help. He or she can complete a physical exam to make sure that there is nothing more serious causing your symptoms, and can prescribe a stronger medications that may be more effective at completely alleviating your symptoms. While your primary care doctor would likely be able to help, a dermatologist may be able to offer more specialized suggestions for your alleviating your skin condition. Please speak with your doctor to determine what the next step should be for you.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?